Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 288, NWS Hastings, NE

August 7, 2012Greeley County, Howard County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Aug 7, 2012, 6:41 PM CDT for Greeley County, Howard County, Nebraska. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2012, 6:41 PM CDT (23:41 UTC)
Expired
Aug 7, 2012, 7:30 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Greeley County, NE, Howard County, NE

The radar

The Grand Island radar (KUEX), 129 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:00 PM CDTHAIL 1Elba, NEMOSTLY SMALL HAIL REPORTED...BUT THERE WERE A FEW QUARTER SIZE HAIL STONES.
Aug 7, 7:00 PM CDTHAIL 1.52 E Elba, NEHAIL UP TO THE SIZE OF GOLF BALLS STARTED NEAR 7 PM AND WAS STILL ONGOING.
Aug 7, 7:00 PM CDTHAIL 1.752 E Elba, NEHAIL UP TO THE SIZE OF GOLF BALLS STARTED NEAR 7 PM AND WAS STILL ONGOING.
Aug 7, 7:10 PM CDTHAIL 0.882 Se Elba, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3026 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS53 KGID 072341
SVRGID
NEC077-093-080030-
/O.NEW.KGID.SV.W.0288.120807T2341Z-120808T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT TUE AUG 7 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  NORTHERN HOWARD COUNTY IN CENTRAL NEBRASKA...

* UNTIL 730 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOLBACH...OR 30 MILES SOUTHEAST OF ORD...AND MOVING SOUTHEAST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOLBACH...CUSHING AND ST. PAUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4166 9829 4120 9829 4121 9871 4149 9872
      4166 9847
TIME...MOT...LOC 2340Z 304DEG 4KT 4143 9840
WIND...HAIL 60MPH 1.75IN

$$

CHESTER
3 follow-up statements
175 
WWUS53 KGID 072358
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT TUE AUG 7 2012

NEC077-093-080030-
/O.CON.KGID.SV.W.0288.000000T0000Z-120808T0030Z/
GREELEY NE-HOWARD NE-
658 PM CDT TUE AUG 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HOWARD AND SOUTHEASTERN GREELEY COUNTIES UNTIL 730 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELBA...OR 27 MILES NORTH OF GRAND ISLAND...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  CUSHING...ST. PAUL AND FARWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4159 9830 4120 9829 4121 9871 4135 9871
      4156 9847
TIME...MOT...LOC 2358Z 351DEG 6KT 4129 9852
WIND...HAIL 60MPH 1.75IN

$$

CHESTER
599 
WWUS53 KGID 080009
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT TUE AUG 7 2012

NEC077-080019-
/O.CAN.KGID.SV.W.0288.000000T0000Z-120808T0030Z/
GREELEY NE-
709 PM CDT TUE AUG 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREELEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4132 9830 4132 9829 4120 9829 4121 9871
      4134 9871 4138 9863 4140 9833 4139 9829
TIME...MOT...LOC 0009Z 351DEG 6KT 4127 9852

$$

NEC093-080030-
/O.CON.KGID.SV.W.0288.000000T0000Z-120808T0030Z/
HOWARD NE-
709 PM CDT TUE AUG 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HOWARD COUNTY UNTIL 730 PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELBA...OR 26 MILES NORTH OF GRAND ISLAND...MOVING SOUTH AT 5 MPH.

IN ADDITION...AT 7 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED 2 MILES 
EAST OF ELBA WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ST. PAUL AND FARWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4132 9830 4132 9829 4120 9829 4121 9871
      4134 9871 4138 9863 4140 9833 4139 9829
TIME...MOT...LOC 0009Z 351DEG 6KT 4127 9852
WIND...HAIL 60MPH 1.75IN

$$

CHESTER
173 
WWUS53 KGID 080027
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT TUE AUG 7 2012

NEC093-080037-
/O.EXP.KGID.SV.W.0288.000000T0000Z-120808T0030Z/
HOWARD NE-
727 PM CDT TUE AUG 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWARD COUNTY WILL
EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4132 9830 4132 9829 4120 9829 4121 9871
      4134 9871 4138 9863 4140 9833 4139 9829
TIME...MOT...LOC 0027Z 351DEG 6KT 4124 9851

$$

CHESTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:09 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 7, 6:09 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT TUE AUG 7 2012

.AVIATION...00Z TAF. WILL KEEP TEMPO MENTION OF THUNDERSTORMS
GOING AT THE TERMINAL FOR FOR A FEW HOURS AS THIS ACTIVITY
ASSOCIATED WITH AN UPPER LEVEL WAVE SHIFTS THROUGH THE REGION.
OTHERWISE...DRY WEATHER WITH VFR CONDITIONS EXPECTED...WITH
VARIABLE WINDS EARLIER ON...BEFORE SWITCHING TO THE NORTHWEST BY
LATE TOMORROW MORNING.

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT TUE AUG 7 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY.  FOCUS IS ON CONVECTIVE
POTENTIAL TONIGHT.  THE PATTERN ALOFT FEATURED AN UPPER RIDGE OF
HIGH PRESSURE EXTENDING FROM THE DESERT SOUTHWEST NORTHWARD ACROSS
THE ROCKIES.  ALONG THE EASTERN PERIPHERY OF THE RIDGE...NORTHWEST
FLOW WAS IN PLACE ACROSS THE CENTRAL PLAINS...WITH EMBEDDED
SHORTWAVE TROUGHS TRANSLATING SOUTHEAST THRU THE FLOW.  THIS
ACTIVITY HAS GENERATED SHOWERS AND STORMS TODAY AND AS AN UPSTREAM
WAVE NEAR THE NEB/SD STATE LINE TRANSLATES SOUTHEAST THIS
EVENING...ADDITIONAL CONVECTIVE DEVELOPMENT IS POSSIBLE HEADING INTO
THE EVENING.  SPC MESOANALYSIS INDICATES MLCAPES AROUND 2000 J/KG
AND LIMITED SHEAR...WITH SREF FORECAST PARAMETERS INDICATING SIMILAR
VALUES INTO THE EVENING.  IN THIS ENVIRONMENT...WE MAY
INTERMITTENTLY EXPERIENCE A STRONG TO MARGINALLY SEVERE STORM INTO
THE FIRST PART OF THE EVENING THEN TSTM CHCS DIMINISH HEADING INTO
TONIGHT.

A MORE PRONOUNCED SHORTWAVE TROUGH TRANSLATES SOUTHEAST ALONG THE
MISSOURI RIVER LATE TONIGHT AND WEDNESDAY WITH A FRONTAL BOUNDARY
SWITCHING WINDS NORTHERLY WEDNESDAY. DRIER AIR ADVECTS IN BEHIND
THE BOUNDARY WITH DPS DROPPING INTO THE 40S AND 50S. THE BOUNDARY
REACHES OUR SOUTHAST ZONES BY LATE AFTN WITH 12Z NAM AND 4KM SPC
WRF SUGGESTING AN OUTSIDE CHC FOR CONVECTION IN VCNTY OF BOUNDARY.
CONFIDENCE IN DEVELOPMENT IS NOT HIGH BUT SOMETHING TO KEEP AN EYE
ON.

REGARDING TEMPERATURES...LOW TEMPERATURES TONIGHT WILL AVERAGE IN
THE 60S IN A SIMILAR AIRMASS FROM THE PAST COUPLE OF NIGHTS. THE WARM
AIRMASS REMAINS IN PLACE ON WEDNESDAY WITH H85 TEMPS IN THE UPPER
20S CELSIUS. FORECAST SOUNDINGS INDICATE MIXING WELL ABOVE THIS IN
THE DRY AIRMASS AND EXPECT TEMPS TO CLIMB TO THE 90S FOR HIGHS.

FIRE WEATHER...RELATIVE HUMIDITY VALUES DROP TO THE LOW 20TH
PERCENTILE IN OUR WESTERN ZONES WEDNESDAY AFTERNOON AS DPS LOWER
AND TEMPS RISE...AND WINDS LOOK TO REMAIN JUST BELOW HEADLINE
CRITERIA. FOR NOW WILL JUST MENTION ELEVATED FIRE CONCERN IN HWO.

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY.

AS THE UPPER LEVEL RIDGE CONTINUES TO AMPLIFY OVER THE COLORADO
ROCKIES REGION THROUGH THE SHORT TERM...AN UPPER LEVEL TROUGH WILL
CONTINUE TO DEEPEN OVER THE EASTERN HALF OF THE CONUS. THROUGH MUCH
OF THE MID TERM PERIOD...THE PLAINS REMAIN JUST ON THE WESTERN
PERIPHERY OF THE DEEPENING TROUGH AXIS...AND THUS MOST OF THE UPPER
LEVEL SHORT WAVES REMAIN EAST OF THE PLAINS. AT THE SURFACE...A
BROAD AREA OF HIGH PRESSURE WILL SINK ACROSS MUCH OF PLAINS REGIONS
INTO THE GREAT LAKES REGIONS THROUGH FRIDAY...WITH THE SURFACE RIDGE
AXIS SLOWLY SHIFTING EAST. NORTH WINDS CAN BE EXPECTED AHEAD OF THE
SURFACE RIDGE...BEFORE TURNING EASTWARD AS THE SURFACE HIGH SINKS
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. COOLER AIR WILL SLIDE
SOUTH WITH THE SURFACE HIGH...SLIDING ACROSS THE PLAINS FROM THE
EAST. WITH COOLER 850 TEMPERATURES RANGING IN THE MID TO UPPER
TEENS...HIGH TEMPERATURES ROUGHLY 5 DEGREES BELOW NORMAL CAN BE
EXPECTED. THUS...WENT WITH LOW TO MID 80S ACROSS MUCH OF THE CWA
WITH A FEW UPPER 80S ACROSS NORTH CENTRAL KANSAS BOTH THURSDAY AND FRIDAY.
WITH THE PLAINS SITUATED BETWEEN THE UPPER LEVEL SYSTEMS...A DRY
FORECAST IS EXPECTED THROUGHOUT THE MID TERM.

LOOKING TOWARDS THE LONG TERM PERIOD...THE UPPER LEVEL TROUGH WILL
SLOWLY DRIFT ACROSS THE OHIO RIVER VALLEY WHILE THE RIDGE BREAKS
DOWN ACROSS THE SOUTHWEST. A FEW UPPER LEVEL PERTURBATIONS WILL
LIKELY SLIDE THROUGH THE DAKOTAS DURING THE LONG TERM...WITH
POSSIBLE CHANCES FOR PRECIPITATION EXPECTED. BEGINNING SATURDAY
NIGHT...ONE SUCH WAVE WILL SLIDE ACROSS SOUTH DAKOTA...WHILE A
SURFACE LOW DEVELOPS OVER THE FRONT RANGE. MODELS REMAIN INCONSISTENT
THROUGHOUT THE LONG TERM ON PLACEMENT AND TIMING OF POPS...BUT AT
LEAST EXPECT SOME CHANCE FOR POPS IN THE PERIOD. DECIDED TO CONTINUE
WITH ALLBLEND POPS LEAVING SLIGHT TO CHANCE MENTION IN FRIDAY NIGHT
THROUGH SATURDAY...AS THE UPPER LEVEL WAVE AND DECENT POSITIVE
VORTICITY ADVECTION PER THE GFS SOLUTION SLIDES EASTWARD ACROSS THE PLAINS.

TOWARDS THE END OF THE PERIOD...A SECONDARY UPPER LEVEL TROUGH WILL
BEGIN TO DEEPEN ALONG THE WESTERN COAST...THUS SHIFTING THE UPPER
LEVEL RIDGE EASTWARD. ALTHOUGH MODELS TRY TO INDICATE SOME RIDGING
OVER THE PLAINS...NUMEROUS SHORT WAVES WILL LIKELY RIDE ALONG THE
UPPER PERIPHERY...COMBINED WITH SURFACE LOWS ALONG THE FRONT
RANGE...LIKELY GENERATING SOME CHANCES FOR POPS BY MIDWEEK. WHILE
DECIDED TO CONTINUE WITH ALL BLEND POPS IN THE PERIOD...CONFIDENCE
IS NOT HIGH REGARDING TIMING AND LOCATION OF POPS. AS THE GFS
SOLUTION SUGGESTS A MORE DAY TIME EVENT...WHILE THE ECMWF SUGGESTS A
MORE MONDAY NIGHT SOLUTION.

AS FOR TEMPERATURES IN THE LONG TERM...FAIRLY NORMAL TEMPERATURES
RETURN TO THE FORECAST AREA WITH ROUGHLY UPPER 80S TO LOWER 90S
EXPECTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 7, 3:03 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
303 PM CDT TUE AUG 7 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
303 PM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST INTO TONIGHT. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A STRONG TO SEVERE STORM IS
POSSIBLE. NICKEL TO QUARTER SIZE HAIL AND 50 TO 60 MPH WILL BE THE
PRIMARY HAZARDS FROM THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED FIRE DANGER CONDITIONS EXIST WEDNESDAY AFTERNOON FOR
LOCATIONS WEST OF A LINE FROM LEXINGTON TO PHILLIPSBURG.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT
THROUGH SATURDAY NIGHT...AND AGAIN BOTH MONDAY AND TUESDAY.
CURRENTLY...THE PROBABILITY FOR SEVERE WEATHER WITH THE
THUNDERSTORM ACTIVITY APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS INTO THE
EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Aug 7, 5:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
548 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             3 E WOLBACH             41.40N 98.33W
08/07/2012  E1.00 INCH       GREELEY            NE   PUBLIC

            QUARTER SIZE HAIL CURRENTLY FALLING. GROUND IS COMPLETELY
            COVERED AND VISIBILITY IS POOR DUE TO HAIL.

&&

SALTZMAN
Special weather statement, Aug 7, 6:14 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT TUE AUG 7 2012

NEZ046-072345-
SHERMAN NE-
614 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERMAN COUNTY UNTIL 645
PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUP CITY...OR 20 MILES SOUTH OF ORD...
MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOUP CITY...
  SHERMAN RESERVOIR DAM...
  ASHTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4125 9874 4123 9874 4111 9888 4129 9907
      4137 9894
TIME...MOT...LOC 2314Z 318DEG 14KT 4131 9896
Local storm report, Aug 7, 6:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             3 NW WOLBACH            41.43N 98.43W
08/07/2012  E1.75 INCH       GREELEY            NE   TRAINED SPOTTER

            GOLF BALL SIZED SHATTERED WINDSHIELD 3 NW OF WOLBACH.

&&

PBEDA
Special weather statement, Aug 7, 6:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
624 PM CDT TUE AUG 7 2012

NEZ040-080000-
GREELEY NE-
624 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY COUNTY UNTIL 700
PM CDT...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GREELEY...OR 20 MILES
SOUTHEAST OF ORD...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN GREELEY COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4152 9831 4146 9844 4140 9861 4139 9869
      4149 9875 4152 9875 4164 9852
TIME...MOT...LOC 2324Z 317DEG 10KT 4147 9858

CHESTER
Local storm report, Aug 7, 6:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 WSW WOLBACH           41.39N 98.43W
08/07/2012  E1.00 INCH       HOWARD             NE   PUBLIC

            HAIL UP TO THE SIZE OF QUARTERS STARTED NEAR 6 PM AND
            FELL FOR 10 TO 15 MINUTES.

&&

ODER
Local storm report, Aug 7, 6:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 WSW WOLBACH           41.38N 98.45W
08/07/2012  E1.50 INCH       HOWARD             NE   PUBLIC

            HAIL UP THE SIZE OF PING PONG WAS REPORTED.

&&

ODER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:05 PM CDTSpecial Weather StatementGIDPhelps25 min
Aug 7, 12:43 AM CDTSpecial Weather StatementGIDWebster32 min
Aug 7, 6:29 AM CDTSpecial Weather StatementGIDAdams31 min
Aug 7, 7:00 AM CDTSpecial Weather StatementGIDWebster30 min
Aug 7, 7:23 AM CDTSevere Thunderstorm WarningGIDFranklin, Webster26 min
Aug 7, 8:08 AM CDTSpecial Weather StatementGIDWebster37 min
Aug 7, 4:44 PM CDTSpecial Weather StatementGIDNance31 min
Aug 7, 5:16 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Nance29 min
Aug 7, 5:41 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance34 min
Aug 7, 6:12 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance33 min
Aug 7, 6:14 PM CDTSpecial Weather StatementGIDSherman31 min
Aug 7, 6:24 PM CDTSpecial Weather StatementGIDGreeley36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.